Jump to content

New member stepping down on klonopin


[wi...]

Recommended Posts

Hi! I started taking Klonopin over ten years ago for Panic Disorder. In 2006 the heavy load of Major Depressive Disorder started to descend on me, and over the past five years I have learned that I have treatment-resistant depression after trying just about every SSRI out there, then some TCA's, dozens of augmentation agents and finally an MOAI Transdermal Patch (EMSAM) supplemented by lithium.

 

Since no drug has improved my depression (and neither has five years of psychotherapy), I am now preparing for a course of ECT (Electro-Convulsive Therapy) at Weill-Cornell in NYC. As part of that, I have to wean off a 3 mg. daily dose of klonopin--taken for ten years. Although surprisingly the psychiatrist who is prepping me for the ECT has suggested stepping down 0.5 mgs per week, most of the info I am seeing on the Internet emphasizes a much slower withdrawal schedule.

 

So here I am to get some advice and suggestions and see how other people have gotten off Klonopin successfully with minimal withdrawal symptoms.

 

Withoutascent

Link to comment
Share on other sites

[7c...]

Withoutascent,

 

Welcoming you BenzoBuddies.

 

I know what ECT is, and there are other members here, who found that the Benzo was making them depressed.

 

I was on Lithium for a long time. I started to get depression due to it being induced by the Klonopin.

 

Are you at 3mg? 0.5mg from 3mg of Klonopin is a fast taper, weekly.

 

10% cut every 7-14 days is recommended.

 

You will find plenty of support here. :)

 

Sigma.

Link to comment
Share on other sites

Welcome to Benzo Buddies, withoutascent.

 

Reducing .5 mg per week is a pretty large cut.  Would your doctor be willing to consider .25mg reductions to start, then maybe slow it down to .125 mg reductions? It will take a little longer, but the goal is to allow your body to adjust to gradual reductions and try to keep withdrawal symptoms to a minimum.

 

You might even find the depression will lessen once you are off the Klonopin.

 

Please feel free to ask questions.

Link to comment
Share on other sites

Welcome!

 

I agree with the need for a slower taper. Otherwise the symptoms are just too intense. Really trying. I tapered 0.25 at first and would have four nights in a row without sleep afterward. Basically it revs up several body systems.

 

I think you are on the right path. Yes, you may experience relief from your depression getting off klonopin. If no, you have the ECT. I know that can be very effective. Good luck!

Link to comment
Share on other sites

×
×
  • Create New...